Jump to content



Photo

Did I Make A Mistake In Sudden Stop? ...probably


  • Please log in to reply
8 replies to this topic

#1 RepeatPrescriber

RepeatPrescriber

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 15 March 2020 - 10:28 PM

Hi, 

New here so not sure what the normal protocol is but I have no one to talk to. Quick medical story .... I had spinal surgery to remove a rib and fuse the thoracic when 21. The operation went wrong, I bled out and kind of died for a bit. Took a few months in hospital to get over that.  Basically my thorax are is kinda messed up along with the spine (and cataracts in both eyes along with dupitron nerve thingy in fingers). I did also suffer a collapsed lung - fluid caused/pneumothoracs thing - when 11 thanks to miss-diagnosed pneumonia (Had it for a few weeks as I continued going to school while my left arm and hand would occasionally seize up and was told the pain I had was growing pains - until on holiday with parents and hotel doc checked me over and thought I was having a heart attack...at 11 years old. Really doc?). Since I also have chronic asthma, I was in bad shape by the time I was taken to A and E.

 

I am now  39 years old and suffered pain, lung issues, and depression my entire life. Including memories of being a child at Christmas all bandaged up thanks to also having at the time a chronic outbreak of eczema. Add ontop some nightmarish events done to me as a child and you might say life has been quite a ride so far. 

I have been on Cymalta/Duloxutine  for over 7 years, along side years on gabapentin, clonazepam and buprenorphine. All for pain and depression. 

Annnnyway, reason I am here is I decided to stop taking cymbalta (60mg dose). Too many meds are zombifying me and the GPs are doing nothing. So went cold turkey 5 days ago and now things are starting to turn sideways. Not slept in 2 days, mind racing, loss of balance, random muscle spasms, appetite up and down...so on and so on...Oh and my hands and feet are always freezing cold. 

What I want to know is how long should I expect this to last? Will it get worse? Can it be fatal if I continue this way? And just what the hell! This drugs withdrawal is crazy. No one said one word about the risks involved. I figured I cud stop it safely because no one ever mentioned it when I list my meds. All the concern goes to the buprenorphine. Now I feel like I'm turning into a vampire. The feeling of total frustrated rage is also anger inducing itself. All this built up rage with no outlet. It is like being Bruce Banner trying to hulk out but nothing happens :) Trying to be easy going about this but today that is becoming a more challenging task.

 

Apologies for wall of text, grammar and spelling..the shakes make typing hard and my hands can not keep up with the brain. And just needed to vent a bit to people who might understand.


#2 gail

gail

    God-like

  • Site Supporter
  • 5,926 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 16 March 2020 - 06:51 AM

Welcome RP,

What a life of suffering you've experienced. Cold turkey is the worst thing and it is not suggested by anyone, you could be in for quite a long ride.

Best thing to do is to reinstate, get stable and bead count your way down.

Fishinghat and IUN will be in shortly to give you more info. Reinstating will not take long for you to feel relief. Stay tuned, love, Gail

#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 11,605 posts
  • LocationMissouri

Posted 16 March 2020 - 09:20 AM

Welcome to the forum RP

Reinstate immediately to your original dose. Cold turkey can lead to things like suicidal thoughts or actions, seizures and more. This withdrawal commonly lasts for 6 to 12 months after your last dose. We recommend a process called bead counting. It ois covered in our ebook and I would strongly suggest you look it over.

https://pdfhost.io/v...of_Contents.pdf


#4 RepeatPrescriber

RepeatPrescriber

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 16 March 2020 - 10:07 AM

Thanks for the replies. I am now fully understanding just how bad this withdrawal is. Thoughts going mad. I did attempt suicide a few years back and all those demons are knocking at the door. Sometimes I wonder why I bothered getting out of ICU all those years ago.

I will try to get a repeat presrc. but this damn coronavirus is making things alot harder to manage. My GP surgery just closed its doors and only doing over phone appointments. 

 

I was wondering, is getting freezing cold hands also a side effect? Just can not keep them warm. Like blocks of ice. Makes typing slow :) 


#5 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 11,605 posts
  • LocationMissouri

Posted 16 March 2020 - 10:56 AM

The cold hands are from the low bp.


#6 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 4,480 posts
  • LocationKent, UK

Posted 16 March 2020 - 03:39 PM

Hi RP and welcome from me.

 

That is quite a story my friend - and permit me to wish you every blessing for your safety at this time of crisis. Clearly this is the last thing you need on top of everything else you have got going on.

 

So just as Gail and Hat said, you have only been off 5 days, so you need to get back on the same dose you were on NOW. From there you will need to bead count. Once you are back on the dose, you can expect a good 3-5 days to get the levels back and for your prior "normal" state to set in. Just like when you had the heart attack diagnosis those years ago, you can see that the medical community aren't always what they are cracked up to be.

 

Everything you have mentioned we have seen in members, so you are right in thinking that this is normal. Fatal, no, but can certainly feel like it could be at the peak of the symptoms. 

 

Again, as Hat suggested, grab a copy of the eBook as you will need that and it will be invaluable during your time of withdrawal. If you would like help regarding your bead counting - speed and duration etc, please let us know which other meds you are on, doses and frequency, and we will do all we can to help you.

 

IUN


#7 RepeatPrescriber

RepeatPrescriber

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 16 March 2020 - 11:33 PM

Hi IUN, 

 

Thanks for the info. Part of my reasoning to wanting off it in he first place was because I still suffer chronic pain and thought one less uesless drug the better. Lesson learnt. 

I managed to get a prescription today so had my first dose a few hour back. Already feel I bit better. Has been quite the shock to feel just such withdrawal from a medication no one ever warned me about. I know my buprenorphine needs careful managing, along with Clonazepam. But when it came to Cymbalta I figured I might feel a bit flu like for a couple days and that would be it. After this experience, I am presuming Gabapentin is just as hard to get off. I will check out the eBook. Thank you again for listening and the response. Goes for FH and Gail too. My thoughts have calmed down now and I am left with a bit of embarrassment over jumping to a forum. Not something  I ever do. Usually try to keep quite and grit my teeth or just bounce off the walls alone.  I see a therapist for a reason :)

 

Once my surgery is back open after the coronavirus passes, I will talk to a GP about my situation and try to do things in a safer way.

 

Thanks again to all of you. Helped me alot to get through the last couple days. 

 

RP

 

p.s. My hands are no longer so flipping cold...finally! :)


#8 gail

gail

    God-like

  • Site Supporter
  • 5,926 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 17 March 2020 - 06:41 AM

Hello RP,

So glad that you reinstated, didn't take long to feel better.

We all need someone when going through an ordeal, so no embarrassment to join a forum. For most of us, it also was a first time to a forum. Now, this being said, we hope to see you again my friend. Love.

#9 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 11,605 posts
  • LocationMissouri

Posted 17 March 2020 - 09:10 AM

Gabapentin has a withdrawal but not near as bad as Cymbalta. Usually a slow wean over 2 or 3 months will be fairly tolerable and then another month to stabilize.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users